It is currently Tue Nov 21, 2017 11:54 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
PostPosted: Sat Aug 26, 2017 1:03 pm 
Offline
New Poster
New Poster

Joined: Sat Aug 26, 2017 12:49 pm
Posts: 1
SWIM (probably obvious by my UID) is going through withdrawals from heroin. She has never kicked with suboxone before; has only done cold turkey in jail. The doc prescribed 1 & 1/2 tabs of 8mg sub (so 12 mg). The doc said to wait 24 hrs after using before taking the first dose. I have been doing a lot of reading in preparation for this as I have never witnessed it first hand and I am taking care of her. I have noticed there's a lot of variation in opinions as to how much sub to take and when to take it. I gather mainly it varies quite a bit from person to person depending upon age, tolerance, etc. Well SWIM was doing what I think is well under half a gram per day, about $20 worth. She is about 50 years old and reports pretty severe withdrawals. Usually, the initial onset is anywhere between 6 & 10 hrs depending upon the potency. She was in absolute agony and we chose not to wait the full 24 hrs and she had her first dose of sub (only 8mg to see how it goes) after 15 hrs. It took about an hour and a half to start to take effect. My question is this: As she seems to be doing ok on 8mg and the doc prescribed 12mg, can I give her another half? Or would it be safe to give her a full one and would that help to further alleviate her symptoms? I love her and care about her so much and I want to help as much as I can. The anti nausea meds & stuff I gave her didn't help, she just threw up anyway. Any answers are appreciated.


Top
 Profile  
 
PostPosted: Sat Aug 26, 2017 2:58 pm 
Offline
Moderator
Moderator
User avatar

Joined: Mon Sep 15, 2014 7:15 pm
Posts: 2469
Location: Tennessee
Hello concerneddaughter welcome and awesome of u to be so supportive!!

So she's still having withdrawal after 8mg? Is she feeling any relief after the 8mg?

I started out on 16mg after a semi high tolerance to oxycodone. The 16 covered me fine but I also think 12mg would have been fine too but I was following my doctors instructions. That's what I'd do in ur case too, if she's prescribed 12mg then I'd just advise her to take the 12. If she thinks she needs more or less then ask the doctor.

I do think only waiting 15 hours was risky but if she didn't experience precipitated withdrawal then that's great. I waited 32 hours I think (32 or 36 I have totally forgot lol). But no need to worry about that now since it's already done. She isn't having any precipitated withdrawal is she? The vomiting part is why I'm asking.

If it were me I would go ahead and take the other 4mg today, since she's already had the 8mg because that's her prescribed dose. Plus her tolerance may need the whole 12mg. Then again I'm actually not familiar with heroin so I don't know what a bag is equivalent to. I do think she'd be ok to take the full 12mg though regardless.

Please let us know how she's feeling and wish her luck for us!!

_________________
Jennifer


Top
 Profile  
 
PostPosted: Sat Sep 02, 2017 11:04 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Aug 04, 2012 11:02 pm
Posts: 1023
Hey welcome! $20 for half a gram? In my country half a gram costs around $150!

Re taking 8mg or 12mg. Doctors often prescribe a smaller dose at first to minimise risk of precipitated withdrawal. If 8mg really helped, then giving another 4mg will basically just make the relief from that initial 8mg last longer. The ceiling effect of buprenorphine means there isn't much difference in intensity of effect between 8mg and 4mg. Taking more just makes the drug stay in the system a bit longer.

It's recommended to take enough Suboxone in one dose to provide relief for a full 24 hours. Obviously this is more difficult to achieve during induction.


Top
 Profile  
 
Our Sponsors
PostPosted: Sun Sep 03, 2017 11:07 pm 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4264
I usually recommend that a person tries to saturate all of the opiate receptors during induction. 12mg is more likely to cover all the receptors and it won't hurt if there is some extra. Plus that's what her doctor seems comfortable with, so I say take all 12mg. If she has had enough suboxone, she will cease feeling withdrawal symptoms and cravings. She should feel a huge decrease in obsession over the heroin if she is on enough. Good luck!

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group